Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Suffer from headache. Had pneumonia. Taking Micardis. Heart rate above 70%. Suggestions?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions

Wanted to ask about headaches which are have happened to me also before. To be more specific, I have been dealing a lot in my life with weight issues and have had the so called yo-yo effects.

Every time I am trying to get to manage my weight issues happen. Earlier I have made right away some trastic changes and then it has failed so this time I have been especially cautios. Started after I had my pneumonia clearing some 2 months ago. I have made sure not to cut out too much on food and in two months have lost now only 10 kilos compared to earlier 15-20 kilos.

However, what always happens is a mild headache or rather tension in the front of my head and in the eye area together with some tiredness. Is this is something i am doing wrong or should i get something checked out more? Since I am pretty hypohondric for cancers, anything like this gives me a concern.

Although I am still on a Micardis 80/12.5) my blood pressure has dropped within this period from 140/90 to 110/70, rest pulse from 80 to 50.

As for exercise, from doing nothing and walking some 2000 steps a day I have progressed to an average of 0000 steps a day which includes at least minimum 1 hour activity where the heart rate is above 70%.

As for diet I am having at least three meals but have cut out the fast food which was my main food earlier. Although I have not eliminated fat totally, salmon and caesar salad are still on the menu.

Another question for my wife who is 33. She picked up a flu kind of thing in the middle of the summer!!! She has a mild headache, feels tired, has sore throat, small cough and a running nose. Is this is normal to pick up cold in summer or is there potentially more serious behind this?

One more thing to add here which is new for myself - after sitting for 2-3 hours my knees start to hurt. Not when standing, not when lying, only when sitting. What could cause this?

With kind regards
Posted Tue, 6 Aug 2013 in Headache and Migraines
Answered by Dr. Sudhir Kumar 7 hours later
Thank you for posting your query.

First of all, I would like to reassure you that your symptoms do not suggest any serious underlying disease of brain or more specifically cancer.

Most probably, you have a slight tendency to get migraines, which tend to get aggravated by stress, exercise, dieting/cutting down calories.

If your headaches are mild or less frequent, then, there is no need to worry. However, if they are severe and more frequent, then, you may benefit from preventive medications (such as beta blockers and topiramate).

As of now, there is no need of brain scan. However, if the headaches persist, then, a brain scan may be required.

Regarding your wife, it seems to be simple flu, which would settle down in a few days.

I hope it helps.
Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad,
My personal URL on this website:
My email: YYYY@YYYY
My blog:
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor